Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 18, 2014, 1:19 PM EST for 15 counties in Georgia. It took effect at Nov 18, 2014, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2014, 1:19 PM EST (18:19 UTC)
- In effect from
- Nov 18, 2014, 10:00 PM EST
- Expired
- Nov 19, 2014, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
Counties Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Houston County, GA, Johnson County, GA, Macon County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -317 m²/s²
- 0-3 km storm-relative helicity
- -195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS72 KFFC 181819 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 119 PM EST TUE NOV 18 2014 GAZ085-086-093>095-098-105>113-190230- /O.NEW.KFFC.FZ.W.0017.141119T0300Z-141119T1400Z/ JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO... TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE... FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA... UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE... EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD... MOUNT VERNON...UVALDA...VIDALIA...LYONS 119 PM EST TUE NOV 18 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY. * LOCATIONS...PARTS OF CENTRAL GEORGIA * TEMPERATURES...WILL DROP INTO THE LOW TO MID 20S BY DAYBREAK WEDNESDAY MORNING. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AROUND 10 PM THIS EVENING...THEN RISE ABOVE FREEZING AROUND 9 AM WEDNESDAY. * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
2 follow-up statements
521 WWUS72 KFFC 190216 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 916 PM EST TUE NOV 18 2014 GAZ085-086-093>095-098-105>113-191400- /O.CON.KFFC.FZ.W.0017.141119T0300Z-141119T1400Z/ JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO... TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE... FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA... UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE... EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD... MOUNT VERNON...UVALDA...VIDALIA...LYONS 916 PM EST TUE NOV 18 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * LOCATIONS...PARTS OF CENTRAL GEORGIA * TEMPERATURES...WILL DROP INTO THE LOW TO MID 20S BY DAYBREAK WEDNESDAY MORNING. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY 11 PM THIS EVENING...THEN RISE ABOVE FREEZING AROUND 9 AM WEDNESDAY. * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
115 WWUS72 KFFC 190754 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 AM EST WED NOV 19 2014 GAZ085-086-093>095-098-105>113-191400- /O.CON.KFFC.FZ.W.0017.000000T0000Z-141119T1400Z/ JOHNSON-EMANUEL-MACON-PEACH-HOUSTON-TREUTLEN-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...WRIGHTSVILLE...ADRIAN...SWAINSBORO... TWIN CITY...MONTEZUMA...MARSHALLVILLE...OGLETHORPE... FORT VALLEY...BYRON...WARNER ROBINS...SOPERTON...VIENNA... UNADILLA...CORDELE...HAWKINSVILLE...ABBEVILLE...ROCHELLE... EASTMAN...MCRAE...HELENA...LUMBER CITY...ALAMO...GLENWOOD... MOUNT VERNON...UVALDA...VIDALIA...LYONS 254 AM EST WED NOV 19 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...PARTS OF CENTRAL GEORGIA * TEMPERATURES...LOWER TO MID 20S. * TIMING...UNTIL AROUND 9 AM TODAY. * IMPACTS...PEOPLE...PETS...PLANTS...AND PIPES ARE ALL AT RISK. PLEASE TAKE ACTIONS TO PROTECT THEM FROM THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 18, 12:37 PM EST, 42 minutes earlier.
Area forecast discussion, Nov 18, 12:37 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EST TUE NOV 18 2014
.PREV DISCUSSION... /ISSUED 1204 PM EST TUE NOV 18 2014/
UPDATE...
IT APPEARS THAT ONLY A FEW FLURRIES REMAIN OVER NORTHWEST GA AND
SKIES ARE CLEARING. WILL UPDATE THE GRIDS TO REMOVE ANY
ACCUMULATION MENTIONED.
PREV DISCUSSION... /ISSUED 233 AM EST TUE NOV 18 2014/
SHORT TERM /TODAY THROUGH WEDNESDAY/...
WHAT A DIFFERENCE A DAY MAKES. THIS MORNING/S AFD WILL BE FAR
SHORTER THAN YESTERDAY/S. THE RAIN /COMPLETE WITH A TORNADO/ HAS
COME AND GONE AND IN THE WAKE OF THE VERY STRONG COLD FRONT IS
ANOTHER 24 HOURS OF DEEP LAYER COLD AIR ADVECTION...THOUGH THE
MAGNITUDE DECREASES DRASTICALLY AFTER 00Z WEDNESDAY. AS WE HAVE
ADVERTISED FOR SEVERAL DAYS NOW...VERY VERY EXTREMELY RIDICULOUSLY
COLD TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM. FORECAST
HIGHS TODAY WILL LIKELY SET A FEW RECORD LOW MAX TEMPS...AND
LIKEWISE FOR SOME OF THE LOWS TONIGHT. WILL PROBABLY HAVE TO ISSUE
ANOTHER FREEZE WARNING FOR TONIGHT BUT HAVE TO ANALYZE THIS
MORNING LOWS TO FIGURE OUT WHAT ADDITIONAL AREAS WHERE THE GROWING
SEASON HAS ENDED. 00Z MAV AND MET GUIDANCE ARE JUST A TOUCH
WARMER FOR TODAY THAN YESTERDAY AT THIS TIME BUT CONSENSUS TEMPS
REMAIN JUST A TAD COOLER THAN THE MAV/MET BLEND...RESULTING IN FOR
EXAMPLE A HIGH OF 36 AT ATL TODAY. KIND OF HARD TO PINPOINT
EXACTLY HOW COLD IT WILL BE BUT I FIGURE ANYTHING BELOW 40 FOR A
HIGH IN NOVEMBER IS PRETTY COLD...JUST A MATTER OF IF WE END UP
SETTING THE RECORD LOW HIGH /AS A HIGH OF 36 AT ATL WOULD/...TYING
/WITH A HIGH OF 37/ OR NOT QUITE MAKING IT /WITH A HIGH OF 38/.
GENERALLY KEPT WITH THE CONSENSUS BLEND THROUGH THE SHORT TERM.
OTHER STORY IS THE STRONG WINDS. IF THE TEMPERATURES ARE VERY VERY
EXTREMELY RIDICULOUSLY COLD...NOT QUITE SURE WHAT OTHER ADJECTIVES
TO ADD TO DESCRIBE THE EVEN COLDER WIND CHILLS. CONTINUED TREND OF
WIND CHILL ADVISORY FOR NORTHERN TIER FOR THIS MORNING. A LITTLE
CONCERNING THAT HOURLY TEMPS UP THROUGH AFD TIME HAVE ACTUALLY BEEN
TRENDING COLDER THAN FORECAST...SO WILL WATCH CLOSELY IN CASE
ADVISORY NEEDS TO BE EXPANDED. WINDS GENERALLY RANGING BETWEEN 10-
15KT WITH INTERMITTENT GUSTS 20-25KT. A VERY LARGE PORTION OF THE
FORECAST AREA WILL SEE WIND CHILLS THIS MORNING LESS THAN 15 DEG
F...AND NOT GETTING OUT OF THE 20S DURING THE DAY DESPITE QUITE A
BIT OF SUNSHINE. KIND OF BRUTAL.
SHOULD SEE SOME MODERATION OF TEMPERATURES ON WEDNESDAY AS THE
TROUGH AXIS SWINGS THROUGH WITH HIGHS INCREASING ALL THE WAY INTO
THE...WAIT FOR IT...INTO THE 40S...WOW! MAYBE EVEN GETTING ABOVE 50
WAY DOWN SOUTH. ANOTHER SHORTWAVE PUSHES THROUGH THE MID MISSISSIPPI
VALLEY TOWARD THE TENNESSEE VALLEY LATE ON WEDNESDAY WHICH SHOULD
SERVE TO BRIEFLY INCREASE CLOUDS IN NORTH GEORGIA LATE IN THE
DAY...BUT OTHERWISE NO SENSIBLE WEATHER IMPACTS.
TDP
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SHORT WAVE SKIRTING N GA WEDNESDAY NIGHT WITH MINIMAL MOISTURE
ASSOCIATED. DRY FORECAST IN STORE THROUGH FRIDAY.
MODELS BLENDS GIVE SMALL POPS OVER N GA FRIDAY NIGHT WITH SMALL
POSSIBILITY FOR A RAIN/SNOW MIX. SATURDAY LOOKS MOSTLY DRY BUT AN
OVERRUNNING FLOW DEVELOPS WITH POPS INCREASING SATURDAY NIGHT AND
SUNDAY AS A WARM FRONT MOVES NORTH. PLENTY OF LOW LEVEL WIND SHEAR
DEVELOPS EARLY SUNDAY WITH NO SIGNIFICANT INSTABILITY UNTIL LATER
SUNDAY WHEN THE SHEAR WEAKENS. THIS WILL HAVE TO BE WATCHED FOR THE
POTENTIAL FOR SEVERE WEATHER.
MODELS BLENDS KEEPS POPS IN THROUGH MONDAY AS A COLD FRONT MOVES TO
THE AREA. OF COURSE THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE
GFS AND EUROPEAN MODELS WITH RESPECT TO TIMING AND THIS WILL LIKELY
CAUSE ADJUSTMENTS TO THE FORECAST WITH TIME.
TEMPERATURES START BELOW NORMAL THEN WILL BE WARMING ABOVE NORMAL
ESPECIALLY AFTER SATURDAY.
BDL
CLIMATE...
RECORDS FOR 11-18
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 80 1994 44 2000 63 1930 23 1891
1942 1951
1938
KATL 80 1985 37 2000 63 1930 18 1891
1928
KCSG 84 1985 45 1951 66 1986 26 1951
KMCN 83 2003 46 2000 66 1986 23 1997
1985 1903 1957
1938
RECORDS FOR 11-19
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 81 1942 40 2000 64 1931 20 2008
1903
KATL 80 1942 34 1903 67 1906 18 1903
KCSG 83 1985 44 2000 60 1998 25 1949
1988
1985
KMCN 83 1942 43 2000 68 1906 24 2008
1903 2005
&&
.AVIATION...
18Z UPDATE...
CIRRUS SLOWLY DEPARTING THE FORECAST AREA AND BY 00Z ALL AREAS
SHOULD BE CLEAR. VFR CONDITIONS WILL CONTINUE THROUGH THE
FORECAST. GUSTY NORTHWEST WINDS WILL DIMINISH TO CALM/NEAR CALM
TONIGHT...THEN BECOME SOUTHWEST BUT AROUND 6KTS OR LESS BY 18Z
WED.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 38 19 46 28 / 0 0 0 0
ATLANTA 34 21 46 32 / 0 0 0 0
BLAIRSVILLE 29 16 43 26 / 50 0 0 0
CARTERSVILLE 33 19 47 27 / 0 0 0 0
COLUMBUS 39 23 49 30 / 0 0 0 0
GAINESVILLE 33 21 44 30 / 0 0 0 0
MACON 41 19 49 25 / 0 0 0 0
ROME 33 19 47 25 / 10 0 0 0
PEACHTREE CITY 36 19 47 26 / 0 0 0 0
VIDALIA 46 23 50 30 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....41
AVIATION...17Hazardous weather outlook, Nov 18, 11:46 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 AM EST TUE NOV 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1146 AM EST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD AIRMASS WILL CONTINUE OVER THE AREA FOR WEDNESDAY... POSSIBLY BREAKING RECORDS FOR MUCH OF THE AREA. WEDNESDAY MORNING WILL SEE LOWS IN THE TEENS FOR SOME AREAS...BUT AT LEAST LOWER TO MID 20S. THERE WILL BE A CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 18, 9:50 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 AM EST TUE NOV 18 2014 GAZ001>009-011>016-190300- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- 950 AM EST TUE NOV 18 2014 LIGHT ACCUMULATIONS OF SNOW IN EXTREME NORTH GEORGIA THROUGH MID AFTERNOON. LIGHT SNOW OR FLURRIES HAVE BEEN FALLING OVER THE EXTREME NORTHWEST GEORGIA COUNTIES THIS MORNING AND THIS WILL MOVE INTO THE NORTHEAST MOUNTAIN COUNTIES BY NOON. THE AREAS AFFECTED ARE GENERALLY NORTH OF A LINE FROM TRENTON...TO ELLIJAY...TO HELEN. WHILE MOST ACCUMULATIONS WILL AMOUNT TO A DUSTING...THE HIGHER ELEVATIONS AND RIDGE LINES COULD SEE LESS THAN A HALF INCH. A FEW BRIDGES ACROSS EXTREME NORTH GEORGIA COULD BECOME SLICK IN SPOTS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION THIS MORNING AND INTO THE EARLY AFTERNOON HOURS.
Nearby
Freeze Warnings in Georgia, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.